1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Weight-loss

Discussion in 'Ask A Question' started by UsmanMo96, Jul 8, 2020.

  1. UsmanMo96

    UsmanMo96 Type 2 · Well-Known Member

    Messages:
    721
    Likes Received:
    1,135
    Trophy Points:
    178
    Hi, I am losing weight and its probably because my blood sugar are high, I have called 111 and they told me that if you're on insulin then you need to inject and recheck your levels, which I did and I was still high, then I was told the dr would call, and the dr called and told me that I will be called by specialist this week, which I know so, I know already so I will wait for that call. But the weight loss doesn't make any sense since insulin is suppose to make you gain weight, or maybe the weight loss is due to the high blood sugar, and constant having to go to the loo
     
  2. Brunneria

    Brunneria Other · Guru
    Retired Moderator

    Messages:
    21,795
    Likes Received:
    35,046
    Trophy Points:
    298
    Weight loss can happen to both T1s and T2s when blood glucose levels are so high that the body pulls glucose out of the bloodstream and dumps it out via the kidneys. It is dependent on having high blood glucose and insufficient insulin to lower that blood glucose.

    In the past you have posted to say that you are still titrating your insulin upwards, and that at the moment your blood glucose levels are still high.

    Until you get your insulin doses increased enough to control your blood glucose, then weight loss is possible (as I described above).

    https://www.medicinenet.com/is_weight_loss_caused_by_diabetes_dangerous/ask.htm

    Please make sure that you are drinking enough, since dehydration is possible, if you are urinating enough to pee out the excess glucose.
    Also, please discuss all of this with your consultant when he calls.
     
    • Winner Winner x 1
  3. UsmanMo96

    UsmanMo96 Type 2 · Well-Known Member

    Messages:
    721
    Likes Received:
    1,135
    Trophy Points:
    178

    Hi, I will definitely go through everything with the specialist, I'm trying my best to get my blood sugar levels down because I'm going to the toilet every 5 minutes, my weight is 67kg right now I'm keeping an eye on the weight. I'm worried about my kidneys too I have family members who are on dialysis. I haven't ate for 16hours and my blood sugars which were HI are now at 19.2 but I'm going to eat soon because I dont think it will come down through farsting
     
  4. Daibell

    Daibell LADA · Master

    Messages:
    12,142
    Likes Received:
    7,230
    Trophy Points:
    298
    Hi. First is the weight loss making you too thin as weight loss to bring you into the right BMI area is OK. It sounds like you may be burning body fat thru lack of insulin to 'burn' the carbs. T2s will often have excess weight and insulin may not work well due to insulin resistance. It's possible you are losing that insulin resistance thru weight loss and the insulin will have more effect. It does sound like you aren't injecting enough? Note that insulin itself doesn't cause weight gain but it enables the body to metabolise carbs and those can cause weight gain. Have you reduced the carbs and increased fats and proteins? What insulin regime are you on i.e. mixed insulin or Basal/Bolus?
     
  5. UsmanMo96

    UsmanMo96 Type 2 · Well-Known Member

    Messages:
    721
    Likes Received:
    1,135
    Trophy Points:
    178
    Novorapid 16 unit x2
    Lantus, 21units x1

    I also take metformin 500x4
    And sitaglitin 10mg x1

    My weight-loss, i am keeping an eye on, I am going to the toilet more often, my bones are Aching, and my mouth is dry, I am drinking plenty of fluids, my eyes aren’t blurry which I’m happy with. // I don’t know anymore in regards to carbohydrates if I eat anything I will go up and my insulin won’t bring it down and I have tried cutting out carbohydrates completely but I’m struggling with that since my family will still have food which have carbohydrates around, I know time is ticking for me and I need to get these numbers down, I have a telephone appointment booked this week so I will see what the doctor says.
     
  6. Daibell

    Daibell LADA · Master

    Messages:
    12,142
    Likes Received:
    7,230
    Trophy Points:
    298
    Is there any reason why you only use the Novorapid twice a day? Most people would use it at least 3 times a day for each of the three main meals. Perhaps you don't have breakfast or lunch? You do need to have a different diet from the rest of the family; they need to take your diabetes more seriously?
     
  7. UsmanMo96

    UsmanMo96 Type 2 · Well-Known Member

    Messages:
    721
    Likes Received:
    1,135
    Trophy Points:
    178
    Yes, only eat 2x a day, & hopefully they do
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook